Skip to main content
Orbital Stability of Localized Structures via Backlund Transformations
Differential and Integral Equations (2013)
  • Aaron Hoffman
  • C. E. Wayne, Boston University

The Backlund transform, first developed in the context of differential geometry, has been classically used to obtain multi-soliton states in completely integrable infinite-dimensional dynamical systems. It has recently been used to study the stability of these special solutions. We offer here a dynamical perspective on the Backlund Transform, prove an abstract orbital stability theorem, and demonstrate its utility by applying it to the sine-Gordon equation and the Toda lattice.

  • solitary waves,
  • asymptotic stability,
  • lattice solitons,
  • energy space,
  • equations,
  • manifolds
Publication Date
March, 2013
Publisher Statement

© 2013 Khayyam Publishing Inc. This article was published in Differential and Integral Equations, vol. 26, iss. 3-4, p. 303-320 and may be found here.

Citation Information
Aaron Hoffman and C. E. Wayne. "Orbital Stability of Localized Structures via Backlund Transformations" Differential and Integral Equations Vol. 26 Iss. 3-4 (2013)
Available at: